Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Medications And Lipodystrophy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

...how men and women burn fat differently. Lipodystrophy can dramatically change your appearance. These changes canleave some people with feelings of poor self-image and low self-esteem. Somepeople may want to stop taking their HIV drugs. Others may put off treatmentdue to fear of experiencing lipodystrophy symptoms. You should talk to yourhealth care provider if you are feeling this way. Metabolic Complications Changes in fat (lipids)...
Ask the Experts

Facial fat loss due to serostim?

Dr. Gerald Pierone Jr., M.D you stated in your answer to the above question "But when this medication is discontinued, the changes reverse back towards baseline. So the expectation would be that your face should improve." Could you provide data from...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...stimuli, the expectation would be that facial fat will reflect the changes in overall superficial fat. In terms of the effects of HIV medications on lipodystrophy, this is really one of the major areas of focus of this forum and many posts... Read more »

Lipodystrophy Timeframe

Is there an approximate timeframe that a person on HIV medication may begin to experience Lipodystrophy if it were to occur after starting treatment?
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Usually after the first year or two of treatment. Read more »

lipo cause?

hi,is lipodystrophy associtated with cd 4 count? can lipodystrophy occur with no meds and a high cd 4 count? is lipodystrophy caused by the how long you have had hiv? the hiv itself . the med? high chrolestrol. thanks jon
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...Hello JonThank you for question. Body habitus changes were described in people living with HIV prior to the advent of anti-HIV medications. HIV itself is an independent risk factor for lipodystrophy. There is some evidence that the duration of... Read more »

New Integrase inhibitor and lipodystrophy risk

There is a once a day integrase inhibitor with a non-PI booster coming up soon, isn't there? What is the integrase inhibitor called and what class does the booster belong to? Setting aside the relative newness of these drugs (and therefore the...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...can't say that I have seen anyone with classic mid-face lipoatrophy to a moderate or severe degree unless they have been on HIV medications. There is also thinning and drooping of the face that comes with natural aging, and facial fillers can be... Read more »
Articles
AIDSinfo

Lipodystrophy

...suggested that lipodystrophy was associated with the use of protease inhibitors (PIs) , a class of commonly prescribed anti-HIV drugs. However, other studies have shown that lipodystrophy also occurs in people who have never taken PIs. Evidence... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part I: Treatments for Fat Gain

...when aperson puts on weight because of lack of exercise or getting older. However,fat gain may also be linked to the use of HIV drugs including proteaseinhibitors. There are several treatments being explored for HIV-related fatgain. Human Growth... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

... Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat in the Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part III: Treatments for Metabolic Changes

...blood fats (lipids) and blood sugar(glucose). There are many possible causes for these metabolic changes,including HIV or the HIV drugs. Although you cannot see these changes, they cancause serious long-term health problems. High lipid... Read more »
Connect With Others

Lipodystrophy

Posted by Anonymous, 5 Replies
...I have been diagnosed with lipodystrophy, I have lost a lot of mass on my legs and arms and my stomach is very large in comparison. This seemed to happen overnight. Read more »

Documentary Project on Living with HIV/AIDS today

Posted by pbrown, 2 Replies
Hi! I am a student filmmaker working on a Community Based Media Project intended to be about, by and for people affected by and/or infected with HIV/AIDS. In looking to include the community in the process I would like to ask (with gratitude) for... Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
...Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have Read more »

lipodystrophy

Posted by Anonymous
...hello, i'm a freelance reporter and I'm trying to write a story for POZ magazine on the condition lipodystrophy. if you're currently on medication and have been impacted by this, please email me at edyer@post-gazette.com. leave a phone number Read more »